MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Catalog Number USH-726
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a ureteroscopic lithotripsy (ursl), a universa soft ureteral stent set's stent fractured.The device did not make patient contact.Another same type device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: as reported, during a ureteroscopic lithotripsy (ursl), a universa soft ureteral stent set's stent fractured.The device did not make patient contact.Another same type device was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.A device failure analysis was conducted as the device was returned.The originally tethered end of the device was seen to have a separated piece.The separated piece was 1.3cm in length and had a jagged line of separation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t_usus_rev2] ¿universa soft ureteral stents and stent sets¿ contains the following information related to the reported failure mode.¿how supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, the cause of the device separation was unable to be determined.However, unintended damage from the customer removing the tether could not be ruled out.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18358714
Report Number1820334-2023-01740
Device Sequence Number12766309
Product Code FAD
UDI-Device Identifier00827002499508
UDI-Public(01)00827002499508(17)240826(10)NS14173630
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Catalogue NumberUSH-726
Device Lot NumberNS14173630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale
Patient Weight61 KG